Missouri, 2006Flash Flood in Missouri, May 10, 2006
May 10, 2006 · NWS SGF · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 9, 7:59 PM CST, 4 hours 16 minutes earlier.
Area forecast discussion, May 9, 7:59 PM CST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
859 PM CDT TUE MAY 9 2006
.UPDATE...
HAVE CLEARED THE FINAL FEW COUNTIES FROM THE TORNADO WATCH AS THE
FRONT/BOUNDARY HAS NOW PUSHED SOUTH INTO NORTHERN ARKANSAS.
SIGNIFICANT SHORTWAVE EVIDENT ON WATER VAPOR OVER COLORADO/NEW
MEXICO WITH WHAT APPEARS TO BE THE BEGINNINGS OF AN MCS DEVELOPING
OVER THE PANHANDLES REGION. WORKING ON UPDATING GRIDS TO MAKE SOME
CHANGES TO POP/WX GRIDS TO ADJUST TIMING TO LATER TONIGHT FOR
MAJORITY OF THE PRECIPITATION. ALSO CUTTING BACK ON POPS OVER NE CWA
FOR TONIGHT. BASED ON 18Z GFS/NAM MAY NEED ALSO INCREASE POPS
WEDNESDAY MORNING AS WELL...BUT WILL TAKE A QUICK LOOK AT 18Z WRF
AND FIRST BIT OF 00Z NAM BEFORE MAKING THAT DECISION. ALSO...GIVEN
MUCH LATER EXPECTED ARRIVAL OF PRECIPITATION MAY ACTUALLY PUSH BACK
BEGINNING OF FLOOD WATCH AND EXTEND IT INTO THE MORNING HOURS ON
WEDNESDAY. WILL SHOOT TO HAVE UPDATED GRIDS AND FFA NO LATER THAN
930 PM AFTER GETTING A PEAK AT SOME MORE DATA.
IZZI
&&
.DISCUSSION...305 PM CDT TUE MAY 9 2006.
OUTFLOW BOUNDARY LEFT OVER FROM EARLY MORNING STORMS HAS DRIFTED
SOUTHWARD AND CURRENTLY EXTENDS FROM NEOSHO TO NIXA TO HOUSTON.
EARLIER BREAKS IN CLOUD COVER ALLOWED THE AREA TO HEAT INTO THE MID
TO UPPER 70S WITH DEWPOINT TEMPERATURES RECOVERING INTO THE MID 60S
OVER MUCH OF THE REGION. CAPPING INVERSION IS GONE AND NOW WE ARE
PRETTY MUCH IN A WAIT AND SEE WHERE IT GOES MODE. LATEST RADAR SHOWS
A FEW ECHOES BUBBLING OVER EASTERN NEWTON COUNTY SO WE WILL CONTINUE
TO WATCH THIS AREA CLOSELY.
MAIN COLD FRONT HAS MADE SOME SOUTHWARD PROGRESS...AND EXTENDS
ROUGHLY FROM COLUMBIA TO CHANUTE. THE CONVERGENCE ALONG THE FRONT
COMBINED WITH DISTURBED UPPER FLOW WILL KEEP PRECIP CHANCES GOING
THROUGH THE NIGHT AND INTO WEDNESDAY MORNING. PRECIPITABLE WATER
REMAINS WELL ABOVE AN INCH...AND WITH THE ALREADY HEAVY RAINFALL
RECEIVED EARLIER TODAY AND POTENTIAL FOR MORE RAIN THROUGH
TONIGHT...A FLOOD WATCH WILL BE POSTED FOR ABOUT THE SOUTHERN 2/3RDS
OF THE FORECAST AREA.
OVER THE NEXT FEW DAYS...THE MAIN UPPER TROUGH WILL TRACK ACROSS THE
NORTHERN PLAINS BEFORE CUTTING OFF AND STALLING OVER NORTHERN
INDIANA. THERE IS STILL A CHANCE FOR GLANCING LIGHT PRECIP OVER
CENTRAL MISSOURI IF CYCLONIC CIRCULATION BECOMES BROAD ENOUGH.
HOWEVER FOR NOW WILL CONTINUE WITH A DRY FORECAST THROUGH SATURDAY
AS NORTHERLY SURFACE FLOW ADVECTS A DRY AND COOL AIRMASS OVER THE
REGION.
IN THE EXTENDED....MAINTAINED LOW CHANCES FOR SHOWERS/STORMS FROM
SATURDAY NIGHT THROUGH SUNDAY NIGHT AS UPPER LOW MEANDERS WESTWARD
INTO EASTERN ILLINOIS AND WESTERN/CENTRAL KENTUCKY. OTHERWISE WILL
KEEP TEMPERATURES ON THE COOL SIDE AS UPPER LOW HELPS SPREAD
CANADIAN AIR INTO THE CENTRAL U.S. THROUGH EARLY NEXT WEEK.
TERRY
&&
.AVIATION...626 PM CDT TUE MAY 9 2006.
FOR THE 00Z TAFS...STORMS FORMING ALONG BOUNDARY TO THE SOUTH OF THE
KSGF AND KJLN TERMINALS SHOULD REMAIN TO THE SOUTH DURING THE
EVENING HOURS. WILL KEEP VFR CONDITIONS IN TIL AFTER MIDNIGHT.
UPPER LEVEL SYSTEM NOW MOVING INTO THE SOUTHERN PLAINS WILL PUSH
CONVECTION NOW OVER TEXAS PANHANDLE INTO THE AREA. EXPECT MVFR TO
IFR CONDITIONS AS CONVECTION AND TRAILING STRATIFORM RAIN MOVES
THROUGH THE AREA. CONDITIONS EXPECTED TO IMPROVE TO VFR AFTER 18Z
WITH THE PASSAGE OF THE SURFACE FRONT.
GAEDE
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...AREAS SOUTH OF A NEVADA TO OSAGE BEACH TO VIENNA LINE FROM 6 PM
TO 6 AM.
KS...CHEROKEE AND CRAWFORD COUNTY FROM 6 PM TO 6 AM.
WFO SGF
Hazardous weather outlook, May 9, 9:32 PM CST, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1032 PM CDT TUE MAY 9 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1032 PM CDT TUE MAY 9 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...OVERNIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...A FEW MAY PRODUCE:
VERY HEAVY RAINFALL WHICH COULD LEAD TO FLASH FLOODING.
LARGE HAIL UP TO THE SIZE OF GOLF BALLS.
AREAS AFFECTED AND TIMING:
SOUTHWEST OF A PITTSBURG KANSAS TO WEST PLAINS LINE AFTER 1 AM.
DISCUSSION:
THUNDERSTORMS DEVELOPING OVER OKLAHOMA WILL BEGIN TO AFFECT
SOUTHERN PORTIONS OF THE OUTLOOK AREA OVERNIGHT. IN ADDITION TO
LARGE HAIL...THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY
HEAVY RAINFALL WHICH COULD LEAD TO FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WIDESPREAD RAIN AND SCATTERED THUNDERSTORMS ARE EXPECTED
WEDNESDAY...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 44 WHERE
RAINFALL TOTALS OF ONE TO THREE INCHES AND FLOODING ARE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION IS NOT ANTICIPATED OVERNIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
IZZIIn the hours before
Local storm report, May 9, 6:57 PM CST, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
757 PM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM HAIL ZANONI 36.69N 92.33W
05/09/2006 E1.75 INCH OZARK MO LAW ENFORCEMENT
GOLF BALL SIZE HAIL
&&
SCHULTZLocal storm report, May 9, 7:04 PM CST, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
804 PM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLOOD 7 N GAINESVILLE 36.70N 92.43W
05/09/2006 OZARK MO FIRE DEPT/RESCUE
TANEY MOUNTAIN FIRE DEPARTMENT REPORTS SEVERAL LOW WATER
CROSSINGS FLOODED.ADDITIONAL DETAILS UNKNOWN AT THIS
TIME.
&&
SCHULTZLocal storm report, May 9, 7:08 PM CST, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
808 PM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM FLASH FLOOD 5 NE AVA 37.00N 92.60W
05/09/2006 DOUGLAS MO EMERGENCY MNGR
LOW WATER CROSSING AT HIGHWAY FF AND Y FLOODED AND CLOSED
FLOODING BEGAN PRIOR TO 540 PM AND ONGOING STILL AS OF
800 PM.
&&
IZZILocal storm report, May 9, 7:23 PM CST, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
823 PM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL MOODY 36.53N 91.99W
05/09/2006 E2.50 INCH HOWELL MO PUBLIC
TENNIS BALL SIZE HAIL AND 3 CAR WINDSHIELDS BROKEN OUT BY
HAIL
&&
SCHULTZLocal storm report, May 9, 10:05 PM CST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1105 PM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL 5 N AVA 37.02N 92.66W
05/09/2006 E0.75 INCH DOUGLAS MO EMERGENCY MNGR
DIME AND PEA SIZE HAIL NEAR MT. ZION
0530 PM FLASH FLOOD 5 NE AVA 37.00N 92.60W
05/09/2006 DOUGLAS MO EMERGENCY MNGR
LOW WATER CROSSING FLOODED AND IMPASSABLE ON COUNTY RD
209 OFF HIGHWAY FF.
0537 PM FLASH FLOOD 5 NE AVA 37.00N 92.60W
05/09/2006 DOUGLAS MO EMERGENCY MNGR
LOW WATER CROSSING AT HIGHWAY FF AND Y FLOODED AND CLOSED
FLOODING BEGAN PRIOR TO 540 PM AND ONGOING STILL AS OF
800 PM.
0610 PM HAIL DORA 36.78N 92.22W
05/09/2006 E0.75 INCH OZARK MO CO-OP OBSERVER
DIME SIZE HAIL
0630 PM HAIL ZANONI 36.69N 92.33W
05/09/2006 E1.00 INCH OZARK MO LAW ENFORCEMENT
NICKEL AND QUARTER SIZE HAIL
0634 PM HAIL ZANONI 36.69N 92.33W
05/09/2006 E1.75 INCH OZARK MO LAW ENFORCEMENT
GOLF BALL SIZE HAIL
0642 PM HAIL 7 N GAINESVILLE 36.70N 92.43W
05/09/2006 E1.00 INCH OZARK MO FIRE DEPT/RESCUE
REPORTED NEAR TANEY MOUNTAIN...OR 7 MILES NORTH OF
GAINESVILLE ON HIGHWAY 181
0647 PM FUNNEL CLOUD 3 NW BAKERSFIELD 36.55N 92.18W
05/09/2006 OZARK MO PUBLIC
FUNNEL CLOUD SPOTTED FROM EE AND 101 NEAR
BAKERSFIELD...LOOKING NORTH
0650 PM HAIL CAULFIELD 36.61N 92.10W
05/09/2006 E1.50 INCH HOWELL MO PUBLIC
PING PONG AND QUARTER SIZE HAIL IN CAULFIELD
0700 PM FLOOD 7 N GAINESVILLE 36.70N 92.43W
05/09/2006 OZARK MO FIRE DEPT/RESCUE
TANEY MOUNTAIN FIRE DEPARTMENT REPORTS SEVERAL LOW WATER
CROSSINGS FLOODED.ADDITIONAL DETAILS UNKNOWN AT THIS
TIME.
0723 PM HAIL MOODY 36.53N 91.99W
05/09/2006 E1.00 INCH HOWELL MO TRAINED SPOTTER
QUARTER SIZE HAIL AND STRONG ROTATION REPORTED NEAR MOODY
BY TRAINED SPOTTERS. RELAYED BY LAW ENFORCEMENT.
0729 PM HAIL MOODY 36.53N 91.99W
05/09/2006 E2.50 INCH HOWELL MO TRAINED SPOTTER
TENNIS BALL SIZE HAIL
0730 PM FLASH FLOOD CAULFIELD 36.61N 92.10W
05/09/2006 HOWELL MO FIRE DEPT/RESCUE
8 MILE STRETCH OF V HIGHWAY SOUTHWEST OF CAULFIELD
FLOODED IN LOW LYING AREAS. CREEKS ARE OUT OF BANKS.
SOUTHERN PORTION OF OO HIGHWAY FLOODED 3 MILES SOUTHEAST
OF CAULFIELD
0730 PM HAIL MOODY 36.53N 91.99W
05/09/2006 E2.50 INCH HOWELL MO PUBLIC
TENNIS BALL SIZE HAIL AND 3 CAR WINDSHIELDS BROKEN OUT BY
HAIL
&&
IZZISpecial weather statement, May 10, 12:15 AM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
115 AM CDT WED MAY 10 2006
MOZ096-100645-
DOUGLAS-
115 AM CDT WED MAY 10 2006
...SIGNIFICANT WEATHER ALERT FOR DOUGLAS COUNTY UNTIL 145 AM CDT...
AT 111 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES NORTH OF GAINESVILLE...OR 15 MILES
SOUTHEAST OF AVA...AND MOVING NORTH AT 10 MPH.
HAIL UP TO A HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.
IZZI
Flash Flood, Stone
- When
- May 10, 12:15 AM CST to 7:30 AM CST
- Where
- Stone County, 3 mi N of Galena
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.747, -93.456 (the zone’s center; the record gives no point)
Thunderstorms producing heavy rain caused flooding across a few locations within Stone County. A low water crossing on Highway 413 north of Galena became impassable, along with several other roads near Reeds Spring.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Louisiana, May 10, 2006$1.4 million · F2 · 2 events
- Tornado in Mississippi, May 10, 2006$620,000 · F2 · 1 event
- Hail and Damaging Winds in Louisiana, May 10, 2006$2.8 million · 2.75 in hail · 5 events
- Damaging Winds in Georgia, May 10, 2006$497,000 · 65 kt wind · 19 events
- Damaging Winds in Mississippi, May 10, 2006$700,000 · 70 kt wind · 2 events
- Tornado and Hail in Louisiana, May 10, 2006$540,000 · F0 · 3 events
- Tornado in Indiana, May 10, 2006$150,000 · F1 · 1 event
- Hail and Damaging Wind in Mississippi, May 10, 2006$400,000 · 1 in hail · 2 events
- Hail in Louisiana, May 10, 2006$350,000 · 2.5 in hail · 3 events
- Damaging Wind in Mississippi, May 10, 2006$300,000 · 58 kt wind · 1 event
- Hail and Damaging Wind in Louisiana, May 10, 2006$270,000 · 1.75 in hail · 3 events
- Hail and Damaging Winds in Georgia, May 10, 2006$104,000 · 1 in hail · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509150.